Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Nonlinear focussing in magnetic fluids

Authors: S. K. Malik and M. Singh
Journal: Quart. Appl. Math. 44 (1987), 629-637
MSC: Primary 76W05
DOI: https://doi.org/10.1090/qam/872815
MathSciNet review: 872815
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The phenomenon of nonlinear focussing or collapse is presented for two superposed magnetic fluids subjected to a normal magnetic field. We show that the focussing is direction-dependent and is more pronounced at shorter wavelengths as well as at higher values of density ratio. Nonlinear focussing occurs if the dimensions of the system are higher than one and the magnetic field is in the subcritical regime. Because of this nonlinear effect, the regular pattern formation may develop local spots of highly irregular behaviour.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76W05

Retrieve articles in all journals with MSC: 76W05

Additional Information

DOI: https://doi.org/10.1090/qam/872815
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society